# SDR CA150724005

- Difficulty date: July 16, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cessna 550
- Aircraft time: 7,694 hours
- Engine: Pwa JT15D4
- System (JASC): 3250 · Landing Gear Steering System
- Part: Pin
- Part number: NAS561P1022
- Condition: Backed Out
- Location: Nlg Steering
- Part time: 7,546 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: F
- Precautionary procedure: C

## Discrepancy

(CAN) THE PILOTS NOTED A DEAD BAND IN THE NOSE WHEEL STEERING ON ONE SIDE ONLY. TROUBLESHOOTING REVEALED THAT THE NOSE WHEEL STEERING GEAR ATTACH PIN WAS PARTIALLY BACKED OUT (APPROXIMATELY 1/16") ALTHOUGH THE LOCKWIRE WAS SECURE. IT WAS CONFIRMED THAT RUDDER PEDAL PRESSURE IN ONE DIRECTION HAD AN INSTANTANEOUS INPUT TO THE NOSE WHEEL STEERING BUT IN THE OTHER DIRECTION THERE WAS A DEFINITE DEAD BAND DUE TO THE ATTACH PIN NOT ENGAGING BOTH SIDES OF THE STEERING GEAR. WHEN THE AME PUSHED THE PIN BACK INTO PLACE, THE DEAD BAND DISAPPEARED.  NOSE WHEEL STEERING GEAR ATTACH PIN WAS REPLACED AS A PRECAUTION.
